Subject: GI Problems
Your friend is going through exactly what I did! After 1 Tequin I required prednisone pills and shots in order to be able to eat, and eventually ended up in the hospital on IVs for 10 days and had every test but the colonoscopy because I was just too sick for the prep. NOTHING ever showed up on the tests and all my doctor could say was a person could go a long time without nutrition, and my severe diarrhea really wasn't a big concern! The only two things he did that I consider truly helpful were on one of the last days he finally gave me peach ReSource, a dairy-free/soy-free version of their nutrition drink, and then he ordered a shot of Benadryl and prescribed liquid Benadryl, 4 teaspoons twice a day for my return home.
Once I got home my mom fed me sips of homemade chicken soup broth (some might disagree with that because of the quinolones in poultry concern, though), nibbles of white rice, and Danimals liquid yogurt throughout the day as I could tolerate it. She also ordered the peach ReSource from the druggist and I started that as soon as it arrived, and found I could also eventually tolerate a Flinstones chewable with calcium after awhile.
My regular internist also put me on prescription Imodium, and Carafate 20 minutes before meals and at bedtime, which also helped. Slowly but surely I was able to get off the liquid Benadryl except for the occasional stomach ache, which it would clear right up. I still take a daily Flintstones chewable, drink the Resource (ordered online from Novartis) every morning for breakfast, use Imodium as needed and have to watch what I eat very carefully, but things are much better now.
I did finally show some blood in my stool, though, so I may still have to endure the colonoscopy if that doesn't clear. But the misery has subsided and I'm eating now, so things are looking much better anyway!
One warning: This medicine seems to store in the body and just last week, after about 3 weeks of peace, I got a fierce yeast infection and a return of the diarrhea and nausea, as well as a bonus of depression and obsessive thoughts, but I am slowly but surely working my way back again.
Anyway, good luck with your friend, and please feel free to contact
me personally if you would like!
Last Updated 7/16/04